Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
159 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes skin splitting on fingers after taking Losartan 12.5mg?

The skin around all my fingernails began splitting after I was prescribe blood pressure medication for the first time, Losartan 12.5mg. I asked the doctor to change the class of med of which he did to Amlodipine Besylate 5 mg, but still having issue although not as severe.
Wed, 27 Jan 2016
Report Abuse
General & Family Physician 's  Response
Welcome to HCM
I have carefully read and understood you query
I hope you will find this useful
This is a very rare side effect of losartan that it may cause dryness of skin.The splitting may be due to dryness or it may be finger eczema that occurred while taking losratan.It is good your medication has been changed
What else you can do to get rid of the eczema is avoid using soaps,detergents and bathing oils with different chemicals in it.While doing laundry and dishes use gloves.Try wearing a cotton made gloves under the rubber/plastic gloves as they can also worsen eczema.Use moisturizers.You may also use an ointment as advantan which is weak topical steroid that quickly heals eczema wih no potential side effects.
I will be happy to know if you have found answer to your query
Thank you
Dr Faeza Sherdil
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My blood pressure increased to 188/101. My doctor put me on 50 mg of Losartan, then increased it to another 50mg. My blood pressure has come down...